Bogomolny solitons in a gauged O(3) sigma model
May, 19956 pages
Published in:
- Phys.Lett.B 356 (1995) 291-296
- Published: 1995
e-Print:
- hep-th/9506004 [hep-th]
Report number:
- DTP-95-27
View in:
Citations per year
Abstract:
The scale invariance of the sigma model can be broken by gauging a subgroup of the symmetry and including a Maxwell term for the gauge field in the Lagrangian. Adding also a suitable potential one obtains a field theory of Bogomol'nyi type with topological solitons. These solitons are stable against rescaling and carry magnetic flux which can take arbitrary values in some finite interval. The soliton mass is independent of the flux, but the soliton size depends on it. However, dynamically changing the flux requires infinite energy, so the flux, and hence the soliton size, remains constant during time evolution.Note:
- 10 pages, Latex, 2 postscript figures Report-no: DTP 95-27
- 11.10.Kk
- 11.10.Lm
- 11.27.+d
- Sigma models
- Bogomol'nyi equations
- Skyrme-Maxwell theory
- sigma model: nonlinear
- symmetry: O(3)
- gauge field theory
- field equations: soliton
References(8)
Figures(0)